Stokes' phenomenon ; smoothing a victorian discontinuity
Publications Mathématiques de l'IHÉS, Tome 68 (1988), p. 211-221
@article{PMIHES_1988__68__211_0,
     author = {Berry, M. V.},
     title = {Stokes' phenomenon ; smoothing a victorian discontinuity},
     journal = {Publications Math\'ematiques de l'IH\'ES},
     publisher = {Institut des Hautes \'Etudes Scientifiques},
     volume = {68},
     year = {1988},
     pages = {211-221},
     zbl = {0701.58012},
     mrnumber = {90j:58019},
     language = {en},
     url = {http://www.numdam.org/item/PMIHES_1988__68__211_0}
}
Berry, M. V. Stokes' phenomenon ; smoothing a victorian discontinuity. Publications Mathématiques de l'IHÉS, Tome 68 (1988) pp. 211-221. http://www.numdam.org/item/PMIHES_1988__68__211_0/

[1] M.V. Berry, Uniform asymptotic smoothing of Stoke's discontinuities, Proc. Roy. Soc. Lond., A422 (1989), 7-21. | MR 90h:34084 | Zbl 0683.33004

[2] T. Poston and I. N. Stewart, Catastrophe theory and its applications, London, 1978. | MR 58 #18535 | Zbl 0382.58006

[3] F. J. Wright, The Stokes set of the cusp diffraction catastrophe, F. Phys., A13 (1980), 2913-2928. | MR 82b:58020 | Zbl 0514.58009

[4] G. G. Stokes, On the discontinuity of arbitrary constants that appear as multipliers of semi-convergent series, Acta. Math., 26 (1902), 393-397, reprinted in Mathematical and Physical Papers by the late Sir George Gabriel Stokes, Cambridge University Press, 1905, vol. V, p. 283-287. | JFM 33.0261.01

[5] G. G. Stokes, On the discontinuity of arbitrary constants which appear in divergent developments, Trans. Camb. Phil. Soc., 10 (1864), 106-128, reprinted in Mathematical and Physical Papers... (ref. [4]), vol. IV, p. 77-109.

[6] J. Larmor (ed.), Sir George Gabriel Stokes : Memoir and Scientific Correspondence (Cambridge University Press, 1907), vol. 1, p. 62. | JFM 38.0024.04

[7] G. G. Stokes, On the critical values of the sums of periodic series, Trans. Camb. Phil. Soc., 8 (1847), 533-610, reprinted in Mathematical and Physical Papers... (ref. [4]), vol. I, p. 236-313.

[8] R. B. Dingle, Asymptotic Expansions : their Derivation and Interpretation, New York and London, Academic Press, 1973. | MR 58 #17673 | Zbl 0279.41030

[9] M. V. Berry and C. Upstill, Catastrophe optics : morphologies of caustics and their diffraction patterns, Progress in Optics, 18 (1980), 257-346.

[10] G. B. Airy, On the intensity of light in the neighbourhood of a caustic, Trans. Camb. Phil. Soc., 6 (1838), 379-403.

[11] G. G. Stokes, On the numerical calculation of a class of definite integrals and infinite series, Trans. Camb. Phil. Soc., 9 (1847), 379-407, reprinted in Mathematical and Physical Papers... (ref. [4]), vol. II, p. 329-357.

[12] R. Balian, G. Parisi and A. Voros, Discrepancies from asymptotic series and their relation to complex classical trajectories, Phys. Rev. Lett., 41 (1978), 1141-1144.

[13] J. Ecalle, Les fonctions résurgentes (3 vol.), Publ. Math. Université de Paris-Sud, 1981, and Cinq applications des fonctions résurgentes, preprint 84T62, Orsay, 1984. | Zbl 0499.30034